# SDR 3DOR20160921002

- Difficulty date: September 16, 2016
- Submitted: September 21, 2016
- Operation: General aviation
- Aircraft: N956DA
- Make and model: Diamon DA20-C1
- Aircraft serial: C0536
- Aircraft time: 4,484 hours
- Engine: Cont IO240B
- Engine time: 324 hours
- Propeller: Snsnch W69EK63
- System (JASC): 7320 · Fuel Controlling System
- Part: Throttle Body
- Part number: R6538981A19
- Part serial: A16DA233R
- Condition: Failed
- Location: Engine
- Part time: 99 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

PREMATURE FAILURE OF THE THROTTLE BODY HAS BEEN NOTED.  THIS SPECIFIC THROTTLE BODY FAILED AT 99.0 HOURS AND HAS A SERVICE LIFE OF 2200 HOURS.  DEFECTS IN THE THROTTLE BODY ARE EVIDENT BY CYCLING THE THROTTLE BODY ARM AND FEELING A GRINDING ATTRIBUTE.  FURTHER EVIDENCE OF FAILURE IS THE INABILITY TO CORRECTLY ADJUST THE IDLE MIXTURE RISE.  DOSS AVIATION IFT IN PUEBLO CO, OWNS 48 DIAMOND AIRCRAFT.  TRENDS AND ANALYSIS SHOW A CONSISTENT RECURRING PREMATURE FAILURE OF ALL THROTTLE BODIES WITH SERVICE LIFE'S BETWEEN 50-300 HOURS.  CONTINENTAL HAS CONSISTENTLY WARRANTIED THIS ITEM WITH NO FURTHER QUESTIONS OR REGARDS.  THE SAFETY CONCERN REQUIRING ATTENTION IS THAT IF THE THROTTLE BODY FAILS DURING FLIGHT (WHICH MEANS ENOUGH WEAR FROM BRASS AND STEEL CONTAMINATION BECOME GRINDING) IN THE IDLE SETTING THE ENGINE COULD BECOME OVER RICHENED AND SUBSEQUENTLY FLOOD THE CYLINDERS WITH EXCESSIVE FUEL, RESULTING IN ENGINE FAILURE.  THIS CONDITION COULD BE DETRIMENTAL AS IT COULD LEAD TO AN AIRCRAFT ACCIDENT OR INCIDENT.  THE RECOMMENDATION TO CORRECT THIS DEFICIENCY IS FOR CONTINENTAL TO IDENTIFY THE REASON OF SUCH CONSTANT PREMATURE FAILURE AND RECOMMEND A SOLUTION TO CORRECT THE DEFICIENCY IN ORDER FOR THE THROTTLE BODY TO REACH SERVICE LIFE LIMITS.
